Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » 6mp now causing/irritating my symptoms?


01-20-2013, 07:32 AM   #1
Jer
Forum Monitor
 
Jer's Avatar
 
Join Date: Oct 2012
Location: CT

My Support Groups:
6mp now causing/irritating my symptoms?

It's probably a coincidence, however since my current meds don't feel like they are doing an f'n bit of good, I tend to slack on taking them regularly anymore. Having said that, the days after I "miss" a dose of my 6mp, I seem to feel "better" than days I actually remember to take it.


Shot in the dark, but has anyone actually seen that someting like a 6mp can actually start hindering their situation?
01-20-2013, 05:40 PM   #2
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi Jer. The problem with 6-MP, azathioprine, and Imuran is that they have to build up in your system in order to be effective. This can often take as long as 3 months. So if you keep missing doses, you may very well not be getting to the therapeutic level needed to treat your disease. Some questions:

1. How long have you been on the 6-MP?
2. Did they perform any sort of TPMT testing to help determine optimal dosage for you?
3. What dosage are you on?
__________________
It's good to be back
01-21-2013, 05:35 AM   #3
Jer
Forum Monitor
 
Jer's Avatar
 
Join Date: Oct 2012
Location: CT

My Support Groups:
Hi Jer. The problem with 6-MP, azathioprine, and Imuran is that they have to build up in your system in order to be effective. This can often take as long as 3 months. So if you keep missing doses, you may very well not be getting to the therapeutic level needed to treat your disease. Some questions:

1. How long have you been on the 6-MP?
Been on for over a year now.

2. Did they perform any sort of TPMT testing to help determine optimal dosage for you?
Yes, I was bumped from 100mg/day to 125mg/day about 6mo ago.
3. What dosage are you on?
125mg/day

Answers above in RED.

I thought is was prob just a coincidence. I had been very good at remembering my doses and hadn't missed it more than a handfull of times, plus since I split my dose morning and night, if I did miss, i'd usually take them both at night.
I've only missed a few the past week and noticed that the following day I felt better.
01-21-2013, 09:01 AM   #4
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Sounds good. I think it's definitely something to bring up to your doctor. It's hard because when the medications start working, one might forget how bad they felt at times and think the side effects are worse than the unmanaged Crohn's. On the other hand, for some people, the side effects ARE bad enough where other medications might be a better fit. It can be tough to find the lesser evil. I certainly feel for you
01-22-2013, 09:27 PM   #5
kh216
Forum Monitor
 
Join Date: Jul 2012
Location: Barrington, New Jersey

My Support Groups:
I agree with David in that you should discuss this with your GI doctor. 6mp is a medication that works "long term" and you generally don't notice a change if you forget to take a dose for one time. That being said, it is still important to be consistent and take the medication as directed for the best possible use. Perhaps, after discussing it with your doctor, the GI doctor will recommend a slight decrease in the dosage.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » 6mp now causing/irritating my symptoms?
Thread Tools


All times are GMT -5. The time now is 12:58 AM.
Copyright 2006-2017 Crohnsforum.com